MAUDE Adverse Event Report: EXTERNAL MANUFACTURER ZOOM

EXTERNAL MANUFACTURER ZOOM
Model Number 3120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, an evaluation of this programmer was performed.At first, the programmer booted up with flickering backlight and then screen goes completely black.The inverter was shorted out on lower half and the inverter cover was badly melted.The liquid-crystal-display (lcd) cover was melted from inverter shorting out.The handle and front housing were cracked and the bottom housing¿s left post was broken off.Also, parts of the internal circuitry had a rear slide that was broken off, the strip chart recorder (scr) had cuts in print head from removing paper jam and the riser printed circuit board¿s gold pads had white fil that would not clean off.All affected components were replaced.The programmer passed all incoming tests.
 
Event or Problem Description
Boston scientific received information that this programmer was returned with no reported product performance issues.There was no patient involvement reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, an evaluation of this programmer was performed.The programmer initially booted up with a flickering backlight, however, the screen went completely black.Analysis revealed that the inverter had shorted out on the lower half and the inverter cover was significantly melted.Furthermore, the liquid-crystal-display (lcd) cover was melted from the inverter shorting out.The handle and front housing were cracked and the bottom housing¿s left post was broken.In addition, parts of the internal circuitry had a rear slide that was broken, the strip chart recorder (scr) had cuts in the print head from removing paper jam and the riser printed circuit board¿s gold pads had white film that would not clean off.All affected components were replaced.After repair, the programmer passed all incoming tests.
 
Event or Problem Description
Boston scientific received information that the field representative could barely open this programmer.The programmer exhibited physical damage.However, the field representative got the programmer to function temporarily.The programmer was eventually returned for repair.There was no patient involvement reported.

Brand Name
ZOOM
Manufacturer (Section D)
EXTERNAL MANUFACTURER
MDR Report Key7070248
Report Number2124215-2017-20712
Device Sequence Number1004621
Product Code LWS
UDI-Device Identifier00802526582004
UDI-Public00802526582004
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3120
Other Device ID NumberZOOM LATITUDE PROGRAMMER
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1